1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Tresiba peaks

Discussion in 'Type 1 Diabetes' started by Circuspony, Aug 13, 2019.

  1. Circuspony

    Circuspony Type 1 · Well-Known Member

    Messages:
    656
    Likes Received:
    384
    Trophy Points:
    103
    I take my Tresiba dose at about 6am. Around 5pm with very light exercise (a walk!) my BG tends to plummet to sub 4.

    I've tested various Novorapid scenarios and even taking my last dose of that at 12 (& running high all afternoon) I still drop low at about 5/6 pm with just a walk.

    My consultant is convinced the Novorapid should be out of my system and it must be Tresiba and has suggested I swap to taking it in the evening. Reducing the dose just ended up with me waking up high

    I though Tresiba had a flat profile - has anyone seen anything which would suggest a peak 11/12 hours after injecting?
     
    • Like Like x 1
  2. Circuspony

    Circuspony Type 1 · Well-Known Member

    Messages:
    656
    Likes Received:
    384
    Trophy Points:
    103
    Thanks - one for when I'm bored at work tomorrow!
     
  3. MeiChanski

    MeiChanski Type 1 · Well-Known Member

    Messages:
    1,885
    Likes Received:
    1,043
    Trophy Points:
    158
    Hello, hmm it is a difficult one but I understand where you're coming from. I experienced a hypo yesterday and there was no fiasp or food on board and it was 7-8 hrs before my next jab. So I think tresiba was being naughty or whatever I was doing caused the hypo. I feel it peaks around the 3-4hr mark or so. I use to take it in the morning and that would cause hypos, so then I've changed it to the evening and it's not been too bad and much more stable.
     
    • Useful Useful x 1
  4. kaylz91

    kaylz91 Type 1 · Well-Known Member

    Messages:
    594
    Likes Received:
    641
    Trophy Points:
    153
    I don't think there actually is a peak in Tresiba if I'm honest, I think as it's not as flexible as other basals it's just a knock on effect from doing a few things extra day to day xx
     
    • Agree Agree x 1
  5. Zinadane

    Zinadane Type 1 · Member

    Messages:
    23
    Likes Received:
    3
    Trophy Points:
    23
    I dose tresiba at 11pm.
    I set my dose to get my bg level correct in the morning. I am now finding that my late afternoon levels are running a bit low.
    Not sure when most people take tresiba, but bedtime I was told. Certainly gotta get the dose spot on.
     
    • Like Like x 1
  6. Indy1282

    Indy1282 · Well-Known Member

    Messages:
    51
    Likes Received:
    14
    Trophy Points:
    28
    I had this. Used to take my Tresiba in the am at 7ish and I used to go really low between 4.30 to 5.30. It was a massive pain in the bum because that's the time I do my horses after work and I would end up going very low (2.2 was the lowest) in the field with them.

    I spoke with my consultant and now I take it just before bed and it has helped. I do still go a bit low in the PM but nowhere near as bad as before.

    I think I must naturally drop that time of day because I can eat a banana or chocolate bar at 5pm with no insulin and still potentially drop.
     
    • Like Like x 1
  7. Zinadane

    Zinadane Type 1 · Member

    Messages:
    23
    Likes Received:
    3
    Trophy Points:
    23
    Yep, it's a struggle for to take enough tresiba to keep my 6am bg correct. But then 5pm and my bg is too low.
    Is it 30hrs for full duration, so you'd expect overlap during my sleep hours, which doesn't explain my levels.
    Anyway, battle on
     
  8. Circuspony

    Circuspony Type 1 · Well-Known Member

    Messages:
    656
    Likes Received:
    384
    Trophy Points:
    103
    Well I've finally found time to read the link above and it peaks at 12 hours - so taking it at 6am makes sense with my afternoon peak. I changed to 10pm 2 days ago so let's see how this works.

    @Indy1282 Its also the time I haul hay and feed out to my 2 horses :) I'm fine first thing in the morning but come 5pm even filling a barrow full of hay causes a hypo
     
    • Like Like x 1
  9. ant13

    ant13 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    3
    Hi there, I was hoping for advice on tresiba. My wife has been a type 1 diabetic for 40 years and recently began using Triseba. To start with she was on around 14 units, taken at around 6pm. She had a few hypos in the early hours so we reduced the dose a little at a time, however it didn't improve that much. Over the last couple of weeks she has began to have the Triseba in the morning, but now she is waking up very high despite being 5-6 at bedtime. I just wondered if there was any helpful advice? As Triseba supposedly works very evenly we're a bit flummoxed.

    Many thanks.
     
  10. helensaramay

    helensaramay Type 1 · Expert

    Messages:
    6,297
    Likes Received:
    6,191
    Trophy Points:
    178
    @ant13 I do not take Tresiba but I have read that it takes some time to "settle down" when you adjust the dose.
    The recommendation I have read is to wait 4 or 5 days after an adjustment before adjusting again.
    I say this because I wonder if you were adjusting the dose too quickly when you reduced her dose for the hypos.
    I can understand you may be nervous to increase the dose but is it something worth doing to reduce the morning highs?
    For example, increase the dose by 1 unit and wait a week to see the impact.

    My other thought is whether the morning highs are due to a continued rise throughout the night or whether it is a short term rise before she wakes - Dawn Phenomenon.
    Some night time readings (or use of a Libre or CGM) shoudl be able to answer this question.
     
    • Agree Agree x 1
  11. ant13

    ant13 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    3
    Hi and thankyou for your reply. She has been on Triseba since May, as you rightly say you need to wait 4/5 days for things to settle down. We have made very gradual changes over this period of time, the biggest changr being the most recent one (switching to morning injections). I don't know her exact reading this morning - when its bad she feels its best not to tell me as I worry for England - but I would say it has risen high enough to guess its simply continued to rise all night. Being a lady she obviously has other issues which can complicate her sugars but I just wondered if it was possible the switch (which was 2 weeks ago) was partly responsible.

    Thanks again
     
  12. ant13

    ant13 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    3
    Hi, thanks for replying. I think it has been long enough now to have successfully adjusted. As ever you 'solve' one problem and it swings the other way.

    Thanks again
     
  13. ant13

    ant13 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    3
    Awful isn't it. Still, see how tonight goes.
     
    • Like Like x 1
  14. Indy1282

    Indy1282 · Well-Known Member

    Messages:
    51
    Likes Received:
    14
    Trophy Points:
    28
    @Indy1282 Its also the time I haul hay and feed out to my 2 horses :) I'm fine first thing in the morning but come 5pm even filling a barrow full of hay causes a hypo

    I can be 7mmol getting out of the car and just walking up to the field and having a chat and fuss with the horses can drop me right in to a hypo - its bloody annoying!!
     
  15. Muneeb

    Muneeb Type 1 · Well-Known Member

    Messages:
    335
    Likes Received:
    168
    Trophy Points:
    83
    I've found that taking FIASP or novorapid in the legs compared to stomach or arms, causes me to go low, many hours after injecting. For example if I eat and inject at 7pm and levels are steady before I goto bed around 11pm, I can have a hypo at 2am. I know legs are slower absorption anyway, but it seems like it just holds a unit or two back for 5 hours then starts to release. Never happens if I inject in the stomach.
     
  16. Circuspony

    Circuspony Type 1 · Well-Known Member

    Messages:
    656
    Likes Received:
    384
    Trophy Points:
    103
    I've been taking Tresiba at 9pm instead of the morning for 2 weeks now and am waking up a lot lower than I used to - including hypo twice. That's on a reduced dosage too.

    There's no way it's a flat profile in me!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook